Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 2, 2021, 12:13 AM MDT for Roosevelt County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 12:13 AM MDT (06:13 UTC)
- Expired
- Jun 2, 2021, 12:45 AM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 93 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
407
WWUS85 KABQ 020613
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
1213 AM MDT Wed Jun 2 2021
NMZ236-020645-
Roosevelt County-
1213 AM MDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY
UNTIL 1245 AM MDT...
At 1213 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Arch to 8 miles west of
Pep. Movement was southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dora, Causey, Milnesand, Lingo, Arch, Pep and Rogers.
&&
LAT...LON 3357 10336 3357 10338 3385 10359 3430 10308
3428 10304 3384 10305
TIME...MOT...LOC 0613Z 314DEG 16KT 3420 10309 3386 10348
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 1, 11:49 PM MDT, 24 minutes earlier.
Area forecast discussion, Jun 1, 11:49 PM MDT, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1149 PM MDT Tue Jun 1 2021 .AVIATION... 06Z TAF CYCLE Wdly sct showers and a few strong to severe tstms continue to propagate sewd over the east central plains at 05Z. Brief MVFR cigs/vsbys will be associated with this activity. Portions of ern NM will again see MVFR to IFR cigs/vsbys in low clouds and patchy br prior to 15Z. Low level moisture will bleed wwd into the RGV at KABQ and KSAF on gusty ely winds to around 35kt potentially setting up an uptick in convection between the Contdvd and the central mt chain aft 18Z. Isold strong to severe tstms possible east of the Pecos Valley aft 18Z. && .PREV DISCUSSION...256 PM MDT Tue Jun 1 2021... .SYNOPSIS... Another round of thunderstorms is underway across central and eastern New Mexico this afternoon, with the potential for large hail, damaging winds and localized flash flooding through the evening hours across the eastern plains. Expect a similar setup Wednesday, with storms favoring the mountains and eastern highlands and plains. Moisture will work a bit further west Thursday into Friday, bringing improved chances for storms to the western half of the state. High pressure will shift slowly east into the state over the weekend, bringing warmer temperatures and a downtrend in thunderstorm activity to the western half. A Pacific low may bring drier air and stronger winds to the area early next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... The upper-level low remains stalled to our southwest with its center near the Baja Peninsula. Meanwhile, northwest flow remains over the state thanks to a ridge with its axis over the PacNW. Latest mesoanalysis indicates return flow and low-level moisture continues across the east with dewpoints in the 50's although it is weaker compared to the past couple days. Water vapor imagery also indicates that some drier air has filtered into the state, and that is also reflected on this morning's PWATs from the region which show a slight downtrend in the atmospheric moisture. Still, enough instability and moisture remains to allow for another round of convection which formed early this afternoon over the usual high terrain areas. Steering flow is allowing these storms to drift southeast. The area of most concern for strong to severe storms remains across the east as well as south central NM - Lincoln and Socorro counties - where the highest instability of about 1000 J/kg of MLCAPE resides. Shear isn't too impressive today, but 25-30 knots of bulk shear across east central and southeast NM could support large hail. Latest hi-res guidance moves the stronger storms and severe weather threat into the TX Panhandle by midnight, but lingering showers may continue near the NM/TX border, particularly Curry and Roosevelt counties, late tonight. Otherwise, high overnight surface humidities will support more patchy fog across portions of eastern NM tonight. The upper-level low remains stalled over the Baja Peninsula on Wednesday, and northwest flow continues over the area. Additional drier air working its way in from the west may limit storm chances along and west of the Continental Divide. For areas along and east of the central mountain chain, it will be a fairly similar day as convection starts by the early afternoon across the high terrain and drifts southeast. The threat for strong to severe storms won't be quite so large tomorrow and primarily highlights east central and southeast NM where the highest instability of MLCAPE values of 1000- 1500 J/kg will exist. Shear once again doesn't look impressive tomorrow, but isolated strong to severe storms with hail and strong winds will be possible. The current SPC Day 2 Outlook outlines this area in a marginal risk which looks to be appropriate. LONG TERM...(THURSDAY THROUGH TUESDAY)... An upper level high will expand over the Great Basin and Desert Southwest Thursday to near 589dam at 500mb. We'll be on the periphery of the upper high circulation with plenty of moisture for another round of daytime heating triggered convection. Steering flow on Thursday will be from north to south, which should favor the Santa Fe and Albuquerque Metros for some late day thunderstorm impacts. Similar setup for Friday, although the 12Z models show PWATs continuing an uptrend to between 0.80-0.95" at KABQ, which should be good for some late day heavy rainers. Expect a gradual downtrend in PWATs from Saturday through Tuesday as the upper level high weakens and shifts over the state by Sunday. This trend should focus storms back over eastern NM by Sunday and will lead to an uptrend in temperatures back to near normal areawide. There is some disagreement in the timing of a Pacific low moving from offshore of southern California toward the southern Rockies early next week, but both the 12Z GFS and ECMWF are supportive of a drier airmass moving in with stronger winds at some point Mon/Tue, with at least some potential for dryline thunderstorms across far eastern NM. 15/11 && .FIRE WEATHER... There are no critical fire weather concerns over the next week. Across the east, daily rounds of showers and thunderstorms are expected to continue. Storms will initially form over the usual high terrain areas before tracking south to southeast onto the lower elevations across eastern NM. Wetting precipitation will most favor the higher terrain with localized areas across the plains also seeing wetting precipitation depending on thunderstorm areas. Across the west, drier air filtering into the area will result in a general downtrend in thunderstorm coverage, especially along and west of the Continental Divide. However, light winds will limit any critical fire weather concerns. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 1, 4:19 AM MDT, 19 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 419 AM MDT Tue Jun 1 2021 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 419 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains and track toward the south and southeast over lower elevations today, then linger mainly over eastern areas tonight. Elsewhere, mainly isolated showers and thunderstorms are expected as far west as the continental divide. A few storms may turn severe along and east of the central mountain chain, and also in Socorro County, this afternoon and evening. Locally heavy rainfall will also be possible along and east of the central mountain chain this afternoon and evening with the potential for flash flooding, especially below burn scars, in urban areas with poor drainage, and in locations where the ground is already saturated from recent heavy rain events. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday through Sunday, daily rounds of showers and thunderstorms will develop over the mountains and track toward the south and southeast over the lower elevations. A few strong to severe storms will be possible each day, mainly along and east of the central mountain chain. Locations along and east of the central mountain chain will continue to be favored for locally heavy rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 44
In the hours before
Special weather statement, Jun 1, 9:33 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Albuquerque NM 933 PM MDT Tue Jun 1 2021 NMZ230-231-234-020400- Harding County-Union County-Quay County- 933 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDING... NORTHEASTERN QUAY AND SOUTHEASTERN UNION COUNTIES UNTIL 1000 PM MDT... At 933 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles south of Texline to 10 miles northwest of Hayden. Movement was south at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Amistad, Hayden and Sedan. && LAT...LON 3569 10339 3607 10352 3631 10304 3582 10304 TIME...MOT...LOC 0333Z 349DEG 17KT 3626 10304 3606 10343 44
Special weather statement, Jun 1, 10:43 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1043 PM MDT Tue Jun 1 2021 NMZ235-236-020515- Roosevelt County-Curry County- 1043 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTHWESTERN CURRY COUNTIES UNTIL 1115 PM MDT... At 1042 PM MDT, Doppler radar was tracking a strong thunderstorm near Melrose, or 20 miles northwest of Portales, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Portales, Melrose and Floyd. This includes Highway 60 between Mile Markers 361 and 369. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3438 10376 3447 10357 3417 10330 3404 10358 TIME...MOT...LOC 0442Z 329DEG 24KT 3436 10362 40
Special weather statement, Jun 1, 11:03 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1103 PM MDT Tue Jun 1 2021 NMZ223-229-233-020530- Central Highlands-Guadalupe County-Northeast Highlands- 1103 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES UNTIL 1130 PM MDT... At 1102 PM MDT, Doppler radar was tracking a strong thunderstorm near Villanueva State Park, or 26 miles south of Las Vegas, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dilia, Anton Chico and Tecolotito. This includes Interstate 40 between Mile Markers 245 and 252. && LAT...LON 3520 10538 3532 10524 3511 10490 3492 10514 TIME...MOT...LOC 0502Z 315DEG 18KT 3522 10527 44
Special weather statement, Jun 1, 11:06 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1106 PM MDT Tue Jun 1 2021
NMZ235-236-020530-
Roosevelt County-Curry County-
1106 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTH
CENTRAL CURRY COUNTIES UNTIL 1130 PM MDT...
At 1106 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Vrain to 17 miles south of Melrose.
Movement was southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Portales, Dora, Floyd, Arch, Oasis State Park and Rogers.
This includes Highway 60 between Mile Markers 368 and 371.
&&
LAT...LON 3395 10324 3382 10354 3417 10380 3442 10359
3440 10338 3418 10304 3415 10304
TIME...MOT...LOC 0506Z 314DEG 28KT 3437 10343 3419 10375
44Special weather statement, Jun 1, 11:43 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1143 PM MDT Tue Jun 1 2021 NMZ233-020615- Guadalupe County- 1143 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY UNTIL 1215 AM MDT... At 1142 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Pastura, or 22 miles north of Vaughn, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pastura and Pintada. This includes Interstate 40 between Mile Markers 248 and 256. && LAT...LON 3490 10524 3503 10510 3486 10477 3466 10499 TIME...MOT...LOC 0542Z 311DEG 17KT 3492 10511 44
Special weather statement, Jun 2, 12:13 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1213 AM MDT Wed Jun 2 2021
NMZ236-020645-
Roosevelt County-
1213 AM MDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY
UNTIL 1245 AM MDT...
At 1213 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Arch to 8 miles west of
Pep. Movement was southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dora, Causey, Milnesand, Lingo, Arch, Pep and Rogers.
&&
LAT...LON 3357 10336 3357 10338 3385 10359 3430 10308
3428 10304 3384 10305
TIME...MOT...LOC 0613Z 314DEG 16KT 3420 10309 3386 10348
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:55 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jun 1, 8:19 PM MDT | Special Weather Statement | ABQ | San Miguel | 26 min |
| Jun 1, 8:21 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jun 1, 8:46 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Jun 1, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 24 min |
| Jun 1, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 31 min |
| Jun 1, 9:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jun 1, 9:37 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 68 min |
| Jun 1, 10:12 PM MDT | Tornado Warning | ABQ | Quay, Union | 31 min |
| Jun 1, 10:41 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 47 min |
| Jun 1, 10:43 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Jun 1, 11:03 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Jun 1, 11:06 PM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| Jun 1, 11:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 59 min |
| Jun 1, 11:43 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| Jun 2, 2:33 AM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jun 2, 2:11 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| Jun 2, 2:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jun 2, 2:41 PM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| Jun 2, 2:57 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jun 2, 3:01 PM MDT | Special Weather Statement | ABQ | Chaves | 14 min |
| Jun 2, 3:16 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Jun 2, 3:23 PM MDT | Special Weather Statement | ABQ | Lincoln | 37 min |
| Jun 2, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 26 min |
| Jun 2, 3:37 PM MDT | Special Weather Statement | ABQ | Harding | 23 min |
| Jun 2, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 49 min |
| Jun 2, 4:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 2, 4:04 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Jun 2, 4:15 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 2 hr |
| Jun 2, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 28 min |
| Jun 2, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 2, 4:54 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| Jun 2, 5:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.